Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

Request Permissions   Purchase Content 
 
 

 

New algorithms for solving tropical linear systems


Author: A. Davydow
Original publication: Algebra i Analiz, tom 28 (2016), nomer 6.
Journal: St. Petersburg Math. J. 28 (2017), 727-740
MSC (2010): Primary 30L10
DOI: https://doi.org/10.1090/spmj/1470
Published electronically: October 2, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of solving tropical linear systems, a natural problem of tropical mathematics, has already proved to be very interesting from the algorithmic point of view: it is known to be in $ NP\cap coNP$, but no polynomial time algorithm is known, although counterexamples for existing pseudopolynomial algorithms are (and must be) very complex.

In this work, the study of algorithms for solving tropical linear systems is continued. First, a new reformulation of Grigoriev's algorithm is presented, which brings it closer to the algorithm of Akian, Gaubert, and Guterman; this makes it possible to formulate a whole family of new algorithms, and, for some algorithms in this family, none of the known superpolynomial counterexamples work. Second, a family of algorithms for solving overdetermined tropical systems is presented.

An explicit algorithm is exhibited in the paper that can solve a tropical linear system determined by an $ (m\times n)$-matrix with maximal element $ M$ in time $ \Theta \big (\binom {m}{n}\mathrm {poly} \big (m, n, \log M\big )\big )$, and this time matches the complexity of the best of previously known algorithms for feasibility testing.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 30L10

Retrieve articles in all journals with MSC (2010): 30L10


Additional Information

A. Davydow
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, 191023 St. Petersburg, Russia
Email: adavydow@gmail.com

DOI: https://doi.org/10.1090/spmj/1470
Keywords: Tropical linear system, feasibility, Grigoriev's algorithm, Akian--Gaubert--Guterman algorithm
Received by editor(s): June 3, 2016
Published electronically: October 2, 2017
Article copyright: © Copyright 2017 American Mathematical Society